question-icon

What causes itchy spots after scabies treatment?

default
Posted on Thu, 24 Jul 2014
Question: I had scabies took ivermectin for three days an used eurax lotion for three days off one for a month. Been off for four days have one itchy spot an then the next day in the afternoon found other spot that itchs does that mean they are coming back?
Thank You
doctor
Answered by Dr. Geetika Paul (22 minutes later)
Brief Answer:
Post scabies itch, may take weeks to recover

Detailed Answer:
Hi

I understand your concern regarding your skin problem and I hope I am able to help you in the same .
Since you had developed scabies , I would like to tell you that even after scabies is adequately treated, there can be itching along with development of itchy red lesions over the body for the next four to six weeks. This basically happens due to allergic reaction to the mite even after it has been treated .
In most people, two times treatment with the anti scabies lotion at a weeks interval helps in getting rid of the mite completely.
So I would advise you to simply apply a topical steroid cream like cortisone over the affected areas twice a day . This will take care of the allergic itchy lesions. You might also take some oral antihistamine like claritin tablet once a day for the next one to two weeks.
Only if the lesions increase too much or there is severe itching, then we should suspect a re infection in which case a re treatment might be required .
Dr Geetika Paul
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
Answered by
Dr.
Dr. Geetika Paul

Dermatologist

Practicing since :2008

Answered : 2606 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes itchy spots after scabies treatment?

Brief Answer: Post scabies itch, may take weeks to recover Detailed Answer: Hi I understand your concern regarding your skin problem and I hope I am able to help you in the same . Since you had developed scabies , I would like to tell you that even after scabies is adequately treated, there can be itching along with development of itchy red lesions over the body for the next four to six weeks. This basically happens due to allergic reaction to the mite even after it has been treated . In most people, two times treatment with the anti scabies lotion at a weeks interval helps in getting rid of the mite completely. So I would advise you to simply apply a topical steroid cream like cortisone over the affected areas twice a day . This will take care of the allergic itchy lesions. You might also take some oral antihistamine like claritin tablet once a day for the next one to two weeks. Only if the lesions increase too much or there is severe itching, then we should suspect a re infection in which case a re treatment might be required . Dr Geetika Paul